A Conditionally Integrable Bi-confluent Heun Potential Involving Inverse Square Root and Centrifugal Barrier Terms

Tigran A. Ishkhanyan, Vladimir P. Krainov, Artur M. Ishkhanyan

Research output: Contribution to journalArticle


We present a conditionally integrable potential, belonging to the bi-confluent Heun class, for which the Schrödinger equation is solved in terms of the confluent hypergeometric functions. The potential involves an attractive inverse square root term ~x-1/2 with arbitrary strength and a repulsive centrifugal barrier core ~x-2 with the strength fixed to a constant. This is a potential well defined on the half-axis. Each of the fundamental solutions composing the general solution of the Schrödinger equation is written as an irreducible linear combination, with non-constant coefficients, of two confluent hypergeometric functions. We present the explicit solution in terms of the non-integer order Hermite functions of scaled and shifted argument and discuss the bound states supported by the potential. We derive the exact equation for the energy spectrum and approximate that by a highly accurate transcendental equation involving trigonometric functions. Finally, we construct an accurate approximation for the bound-state energy levels.

Original languageEnglish
Pages (from-to)407-414
Number of pages8
JournalZeitschrift fur Naturforschung - Section A Journal of Physical Sciences
Issue number5
Publication statusPublished - 24 May 2018



  • 02.30.Gp special functions
  • 02.30.Ik Integrable systems
  • 03.65.Ge Solutions of wave equations: bound states

ASJC Scopus subject areas

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Cite this